Alert archive / West Virginia / Wind Advisories in 2008
Wind Advisory 8, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Dec 19, 2008, 3:54 AM EST. It took effect at Dec 19, 2008, 12:00 PM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2008, 3:54 AM EST (08:54 UTC)
- In effect from
- Dec 19, 2008, 12:00 PM EST
- Expired
- Dec 19, 2008, 9:31 PM EST
- In force
- 10 hr
- Issued by
- NWS Charleston, WV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRLX 190854 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 354 AM EST FRI DEC 19 2008 WVZ035>038-046-047-191700- /O.NEW.KRLX.WI.Y.0008.081219T1700Z-081220T0300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON...ELKINS 354 AM EST FRI DEC 19 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING. STRONG SOUTHWEST WINDS WILL AFFECT THE AREA THIS AFTERNOON AND THIS EVENING...AS A COLD FRONT BLOWS THROUGH THE AREA. THE STRONGEST WIND GUSTS WILL BE ON THE RIDGES...ESPECIALLY EARLY THIS AFTERNOON. STRONG GUSTS COULD REACH LOWER ELEVATIONS FOR A TIME LATE THIS AFTERNOON...ESPECIALLY SOUTHWEST TO NORTHEAST ORIENTED VALLEYS. OPEN WINDWARD SLOPES WILL ALSO EXPERIENCE STRONG GUSTS. PEAK WIND GUSTS TODAY WILL BE AROUND 45 MPH. AGAIN...THIS WILL OCCUR MAINLY ACROSS HIGHER AND OPEN WINDWARD TERRAIN. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH...OR GUSTS AROUND 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN A CROSS WIND. USE EXTRA CAUTION. $$ TRM
3 follow-up statements
000 WWUS71 KRLX 191647 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1147 AM EST FRI DEC 19 2008 WVZ035>038-046-047-200100- /O.CON.KRLX.WI.Y.0008.081219T1700Z-081220T0300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON...ELKINS 1147 AM EST FRI DEC 19 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. STRONG SOUTHWEST WINDS WILL AFFECT THE AREA THIS AFTERNOON AND THIS EVENING...AS A COLD FRONT BLOWS THROUGH THE AREA. PEAK WIND GUSTS TODAY WILL BE AROUND 45 MPH. THE STRONGEST WIND GUSTS WILL BE ON THE RIDGES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH...OR GUSTS AROUND 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN A CROSS WIND. USE EXTRA CAUTION. $$
000 WWUS71 KRLX 192123 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 423 PM EST FRI DEC 19 2008 WVZ035>038-046-047-200300- /O.CON.KRLX.WI.Y.0008.000000T0000Z-081220T0300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON...ELKINS 423 PM EST FRI DEC 19 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. STRONG GUSTY WINDS...FROM THE WEST...WILL CONTINUE EARLY THIS EVENING...AS COLDER AIR BEGINS TO BLOW BACK OUR WAY. BRIEF PEAK WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED. THE STRONGEST WIND GUSTS WILL BE ACROSS THE RIDGES AND NEAR ANY BRIEF LINGERING SHOWERS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN A CROSS WIND. USE EXTRA CAUTION. LOOSE LIGHT WEIGHT OBJECTS...THAT ARE NOT SECURED DOWN...COULD EASILY BE BLOWN AROUND. THE STRONGER WIND GUSTS WILL SLOWLY DIMINISH AS THE EVENING WEARS ON. $$ KTB
000 WWUS71 KRLX 200231 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 931 PM EST FRI DEC 19 2008 WVZ035>038-046-047-200345- /O.CAN.KRLX.WI.Y.0008.000000T0000Z-081220T0300Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... MARLINTON...ELKINS 931 PM EST FRI DEC 19 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. THE STRONGER WINDS GUSTS HAVE DIMINISHED. SOME GUSTS TO AROUND 30 MPH ARE STILL POSSIBLE. $$ KTB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Dec 19, 3:25 AM EST, 29 minutes earlier.
Area forecast discussion, Dec 19, 3:25 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
325 AM EST FRI DEC 19 2008
.SYNOPSIS...
LOW PASSING TO THE NORTH TODAY PULLS WARM FRONT THROUGH THIS
MORNING...THEN A COLD FRONT THROUGH THIS AFTERNOON. ANOTHER SYSTEM
MOVES THROUGH SATURDAY NIGHT THROUGH SUNDAY. MUCH COLDER MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AREA IN LOW LEVEL MOISTURE TRAPPED BELOW STRONG INV BETWEEN LAST
SYSTEM AND SYSTEM APPROACHING AT THIS TIME...AND THIS IS REPEATED
BETWEEN THIS SYSTEM AND THE NEXT. THEREFORE VERY MUCH OF AN IFR TO
OW MVFR FORECAST ON CIGS THROUGH THIS PERIOD. MOST OF THE
PRECIPITATION ASSOCIATED WITH THE WARM FRONT IS STREAKING ACROSS THE
NORTHERN PORTION OF THE FORECAST AREA INITIALLY...BUT WITH THE
ACTUAL FRONT STILL S OF THE AREA...ALBEIT SHADOW...SOME SHORT TERMS
MODEL OUT SHOWING PRECIPITATION SHOWING UP FARTHER S THIS MORNING
APPEARS PLAUSIBLE.
LATER THIS MORNING...THERE SHOULD BE A LITTLE BIT OF A WARM SECTOR
BREAK AT LEAST AROUND CRW S...BEFORE PRECIPITATION FROM COLD FRONT
AND UPPER LEVEL SHORT WAVE MOVES THROUGH. THIS OCCURS QUICKLY
MIDDAY INTO THE AFTERNOON HOURS BEFORE TRANSITIONING TO UPSLOPE
PRECIPITATION LATE TODAY THAT LASTS INTO TONIGHT. THE COLD AIR
BEHIND THIS SYSTEM IS SHALLOW NOT PARTICULARLY FRIGID...BUT APPEARS
TO GET JUST COLD ENOUGH /-8C/ BELOW INVERSION TO SUPPORT ICE
CRYSTALS AND HENCE SOME UPSLOPE SNOW SHOWERS TONIGHT. NOT EXPECTING
THIS TO BE MUCH OF AN UPSLOPE EVENT GIVEN WSW FLOW.
ONGOING HIGH TEMPERATURE FORECAST FOR TODAY WAS LOW TO MIDDLE GROUND
COMPARED WITH LATEST GUIDANCE. ELECTED NOT TO CHANGE AT THIS TIME
GIVEN UNCERTAINTY AS TO HOW EFFECTIVELY THE COLD AIR WOULD BE
SCOURED OUT AS WELL AS LACK OF SUNSHINE...ALTHOUGH UPPER 50S TO
LOWER 60S FORECAST DOES COUNT ON APPRECIABLE SCOURING. ONE THING
FAVORING APPRECIABLE WARMING TODAY IS STRONG GRADIENT WINDS...STRONG
ENOUGH TO WARRANT WIND ADVISORY FOR THE MOUNTAINS...STRESSING THE
RIDGETOPS...PARTICULARLY WHEN PASSAGE OF COLD FRONT PROVIDES
OPPORTUNITY FOR MIXING DOWN AND PRESENCE OF SMALL AMOUNT OF CAPE.
LIKED LOWS TONIGHT MIDDLE TO HIGH END OF GUIDANCE EVEN THOUGH COLD
AIR IS SHALLOW.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
VERY ACTIVE PATTERN SETTING UP FOR THE FORECAST PERIOD. DEVELOPING
SYSTEM SATURDAY NIGHT WILL SPREAD RAIN FOR MUCH OF CWA. HOW MUCH IS
THE QUESTION. GFS/NAM DONT REALLY PHASE THE NORTHERN STREAM SYSTEM
WITH THE SOUTHERN STREAM. THEY ARE BOTH SIMILAR HAVEING THE
SOUTHERN SYSTEM BEING THE MORE DOMINATE ONE. THIS MEANS THE
SOUTHERN AND EASTERN ZONES SHOULD SEE THE MOST PRECIP. ARTIC AIR
BEHIND THIS SYSTEM WILL CHANGE ANY LEFT OVER PRECIP TO SNOW AS THE
SYSTEM LIFTS OUT. 85H TEMPS PLUMET SUNDAY NIGHT WITH -10 TO -13
OVER CWA BY MONDAY MORNING. LINGERING SNOW SHOWERS PREVAIL EARLY ON
MONDAY AND END BY MONDAY NIGHT OVER THE MOUNTAINS...AS HIGH PRESSURE
BUILDS IN OVER THE REGION.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
HIGH PRESSURE MOVES EAST ON TUESDAY AS NEXT SYSTEM MAKES ITS WAY
TOWARDS CWA. THIS NEXT SYSTEM WILL BE COMPLEX AND TRICKY
FORECAST...AS TO HOW MUCH COLD AIR IS IN PLACE DURING THE OUTSET OF
PRECIP AND HOW MUCH COLD AIR RETURNS AS THE SYSTEM EXITS. BUT FOR
NOW ANY FROZEN PRECIP SHOULD CHANGE TO RAIN AS TEMPS WARM ALOFT
DURING THE DAY ON WENDESDAY. ANOTHER CONCERN WILL BE HOW MUCH PRECIP
WE GET WITH THIS SYSTEM...AS THE SOILS ARE NOW WET AND RIVER AND
STREAM LEVELS ARE AT NORMAL TO SLIGHTLY ABOVE NORMAL. COULD SEE
POSSIBLE FFA IF THE SYSTEM PANS OUT. ON THURSDAY CURRENT MODEL
TRENDS BRING THE COLD AIR BACK IN ON THE BACKSIDE OF THIS SYSTEM AND
WE COULD SEE SOME SNOW FOR CHRISTMAS MORNING BEFORE SYSTEM QUICKLY
EXITS.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
LOW LEVEL MOISTURE HAS BEEN TRAPPED WEST OF THE MOUNTAINS IN THE
SHALLOW TEMPERATURE INVERSION...RESULTING IN IFR OR WORSE LOW CLOUDS.
06Z TO 12Z FRI...WINDS INCREASE AND WARMING OCCURRING IN THE LOW
LEVELS. THIS SHOULD HELP TRY TO BREAK UP THE LOW STRATUS
OVERCAST...AT LEAST INTO SCT TO BROKEN CLOUDS RATHER THAN OVERCAST
WITH CIGS COMING UP TO MVFR. OF COURSE...PREDICTING THE EXACT HOUR
IS A CHALLENGE TO SAY THE LEAST.
THE BAND OF RAIN ASSOCIATED WITH THE WARM FRONT SHOULD LIFT THROUGH
BETWEEN 06 AND 18Z.
925 MB TO 850 MB WIND FLOW 40 TO 50 KNOTS BY 12Z FRIDAY.
INCORPORATED LLWS IN THE MOUNTAIN TAFS /EKN AND BKW/ 10-14Z.
TRIED TO IMPROVE CEILINGS AND VISIBILITY BETWEEN WARM FRONT AND
BEFORE THE COLD FRONT ARRIVES AFTER 21Z FROM THE WEST. HAVE CEILINGS
LOWERING SLIGHTLY AGAIN WITH COLD FRONT AND AS COLDER AIR ARRIVES.
AVIATION OUTLOOK /BEYOND 00Z FRIDAY/...
IFR POSSIBLE LATER FRI NT IN LOW CLOUDS...AND SATURDAY NIGHT INTO
SUNDAY MORNING IN RAIN. POSSIBLE BRIEF IFR IN VARIABLE SNOW SHOWERS
LATER SUNDAY THROUGH SUNDAY NIGHT...MAINLY IN THE MOUNTAINS
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY FROM NOON TODAY TO 10 PM EST THIS EVENING FOR
WVZ035>038-046-047.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...TRM/JS
NEAR TERM...TRM
SHORT TERM...JS
LONG TERM...JS
AVIATION...KTB/TRMHazardous weather outlook, Dec 18, 4:32 PM EST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 432 PM EST THU DEC 18 2008 VAZ003-004-WVZ013-024>026-033>036-190945- DICKENSON-BUCHANAN-LINCOLN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING- RALEIGH-FAYETTE- 432 PM EST THU DEC 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. YET ANOTHER LOW PRESSURE SYSTEM WILL MOVE THROUGH SATURDAY NIGHT INTO EARLY SUNDAY MORNING. AT LEAST AN INCH OF RAIN WILL BE POSSIBLE WITH THE SYSTEM THIS WEEKEND...WITH PERHAPS UP TO 2 INCHES IN SOME SPOTS. WITH SOILS ALREADY WET FROM OUR RECENT MOIST WEATHER PATTERN...THIS RAINFALL COULD CAUSE POSSIBLE FLOODING ISSUES IN THE COALFIELDS OF SOUTHERN WEST VIRGINIA...AND SOUTHWESTERN VIRGINIA. PLEASE MONITOR FORECAST UPDATES. FLOOD WATCHES COULD BE ISSUED IF FLOODING PROBLEMS LATER APPEAR MORE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-014>020-027>032- 039-040-190945- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR- BARBOUR- 432 PM EST THU DEC 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ037-038-046-047-190945- NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 432 PM EST THU DEC 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION WITH RAIN SATURDAY NIGHT INTO SUNDAY MORNING. COLD AIR ON THE EAST SIDE OF THE APPALACHIANS...MAY POSE THE POTENTIAL FOR SOME FREEZING RAIN IN THE MOUNTAINS...ESPECIALLY TOWARDS THE GREENBRIER VALLEY. BEHIND THE SYSTEM SUNDAY...RAIN WILL CHANGE TO SNOW. UPSLOPE SNOW IS POSSIBLE SUNDAY NIGHT IN THE NORTHERN WEST VIRGINIA MOUNTAINS. MONITOR FORECAST UPDATES...AS BOTH THE FREEZING RAIN POSSIBILITY SATURDAY NIGHT...AND THE UPSLOPE SNOW POTENTIAL INTO SUNDAY NIGHT...COULD EVENTUALLY WARRANT ADVISORIES FOR THE MOST VULNERABLE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 18, 10:06 PM EST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1006 PM EST THU DEC 18 2008 KYZ101>103-105-OHZ087-WVZ005>007-013>015-024>026-034-190515- GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-MASON- LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-WYOMING- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...IRONTON...SOUTH POINT...KENOVA... CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN... HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...MULLENS...OCEANA... PINEVILLE 1006 PM EST THU DEC 18 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AREAS OF DENSE FOG WERE ALREADY LURKING IN THE COOL DAMP AIR. THIS IS ESPECIALLY TRUE ACROSS SOME HILLTOPS. IF YOU ARE DRIVING AND ENCOUNTER THE THICKER FOG...SLOW DOWN AND ALLOW EXTRA SPACE BETWEEN VEHICLES. DO NOT ASSUME THE ROAD AHEAD IS UNOBSTRUCTED. MILDER AIR SHOULD ARRIVE BETWEEN MIDNIGHT AND DAWN...SO THE FOG IS NOT EXPECTED TO PERSIST FOR THE MORNING COMMUTE. KTB
Nearby
Wind Advisories in West Virginia, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.